Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 23, 2014, 3:57 PM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 3:57 PM EDT (19:57 UTC)
- Expired
- May 23, 2014, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WUUS51 KOKX 231957 SVROKX CTC001-NYC079-119-232045- /O.NEW.KOKX.SV.W.0005.140523T1957Z-140523T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 357 PM EDT FRI MAY 23 2014 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT... WESTCHESTER COUNTY IN SOUTHEAST NEW YORK... PUTNAM COUNTY IN SOUTHEAST NEW YORK... * UNTIL 445 PM EDT... * AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF YORKTOWN HEIGHTS...OR 6 MILES SOUTHEAST OF MAHOPAC...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARMEL AND BREWSTER IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4145 7365 4132 7345 4117 7369 4126 7383 TIME...MOT...LOC 1957Z 219DEG 10KT 4130 7367 $$ LN
2 follow-up statements
472 WWUS51 KOKX 232011 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 411 PM EDT FRI MAY 23 2014 CTC001-NYC079-119-232045- /O.CON.KOKX.SV.W.0005.000000T0000Z-140523T2045Z/ PUTNAM NY-WESTCHESTER NY-FAIRFIELD CT- 411 PM EDT FRI MAY 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR FAIRFIELD...WESTCHESTER AND PUTNAM COUNTIES... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN'S BRIDGE...OR NEAR BREWSTER...MOVING NORTHEAST AT 10 MPH. LAT...LON 4122 7363 4133 7376 4145 7365 4132 7345 TIME...MOT...LOC 2011Z 219DEG 10KT 4133 7364 $$ LN
557 WWUS51 KOKX 232041 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 441 PM EDT FRI MAY 23 2014 CTC001-NYC079-119-232051- /O.EXP.KOKX.SV.W.0005.000000T0000Z-140523T2045Z/ PUTNAM NY-WESTCHESTER NY-FAIRFIELD CT- 441 PM EDT FRI MAY 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD...WESTCHESTER AND PUTNAM COUNTIES WILL EXPIRE AT 445 PM EDT... LAT...LON 4122 7363 4133 7376 4145 7365 4132 7345 TIME...MOT...LOC 2041Z 219DEG 10KT 4139 7357 $$ LN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:50 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 23, 1:50 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 150 PM EDT FRI MAY 23 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE SLOWLY TRACKS THROUGH THE REGION THROUGH TONIGHT...THEN OFFSHORE ON SATURDAY. WEAK HIGH PRESSURE THEN BUILDS OVER THE AREA SATURDAY NIGHT. A WEAK LOW PRESSURE TROUGH WILL BUILD ACROSS THE AREA ON SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE OVER THE MIDWEST BUILDS SOUTHEAST. THE HIGH PASSES TO THE SOUTH OF THE AREA ON MONDAY. A COLD FRONT WILL THEN APPROACH MONDAY NIGHT AND TUESDAY...MOVE THROUGH TUESDAY NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE NORTHWEST FROM WEDNESDAY INTO THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... MINOR CHANGES MADE THIS UPDATE TO REFLECT THE LATEST TRENDS IN OBSERVATIONS AND GUIDANCE. WITH STRATUS LAYER LOOKING TO BE PERSISTENT...HAVE MAINTAINED THUNDER PROBABILITY AT ISOLATED. FOR NOW HAVE KEPT OVER THE ENTIRE CWA...THOUGH LOOKING AT VISIBLE SATELLITE...COULD ULTIMATELY SEE NEED TO LIMIT THUNDER POTENTIAL TO ALONG AND WEST OF A NYC-SW CT LINE...AS MARINE LAYER APPEARS TO BE HOLDING THE LINE FARTHER E. EVEN WITH SOME SIGNS OF BREAKS IN THE CLOUDS FROM NYC/SW CT ON W...STILL HAVE TO OVER COME A FEW MINI CAPS PER BOTH KOKX AND KALY 12Z SOUNDINGS. ALSO HAVE PRECIPITABLE WATERS OF LESS THAN 1 INCH...SO EVEN THOUGH STORM MOTION WILL BE SLOW...DO NOT EXPECT ANY LONG LIVED STRONGER CONVECTION...SO DO NOT THINK THERE IS MUCH OF A FLOOD THREAT. REFER TO THE HYDROLOGY SECTION OF THE AFD FOR DETAILS ON QPF AMOUNTS AND DISTRIBUTION. 500 HPA LOW SHOWING UP ON WATER VAPOR NEAR KBUF AT 16Z WILL TRACK SOUTHEASTWARD... AND REACH A POINT ABOUT 100 MILES W-NW OF NYC AT 00Z. BOTH THE NAM AND GFS ARE WITHIN 75 MILES OF EACH OTHER WITH THIS SOLUTION...WITH THE ECMWF IN BETWEEN THE TWO. THIS SHOULD HELP BRING SOME SCATTERED CONVECTION TO MAINLY THE NW 1/2 OF THE CWA. FARTHER TO THE SE...APPEARS TO BE AN AREA OF LIGHT CONVECTION JUST TO THE S OF LONG ISLAND ASSOCIATED WITH A WEAK 700 HPA SHORTWAVE. THIS SHOULD IMPACT MAINLY EASTERN PORTIONS OF THE CWA BEFORE IT EJECTS EAST AHEAD OF THE MAIN UPPER LOW. APPEARS NAM...AND MOST OTHER MESO-SCALE GUIDANCE...IS SUFFERING FROM CONVECTIVE FEEDBACK WITH THIS SHORTWAVE AND VASTLY OVER PLAYING QPF - ESPECIALLY LOOKING AT RECENT RADAR TRENDS AND NOTING THIS IS IN AN AREA THAT APPEARS WILL REMAIN DOMINATED BY A MARINE AIRMASS. STILL APPEARS LAPSE RATES WILL STEEPEN AND A FEW HUNDREDS OF SURFACE BASED CAPE DEVELOP...MAINLY FROM NYC/SW CT ON N AND W...AS 0-6KM SHEAR IS FORECAST TO DECREASE SIGNIFICANTLY INTO THE AFTERNOON. AS A RESULT...PEAK INSTABILITY YIELDS A HIGH BULK RICHARDSON NUMBER AND MULTICELLULAR PULSE CONVECTION IS EXPECTED...IF ANY FORMS/LASTS MOVING INTO THE MARINE LAYER FROM OUTSIDE THE CWA. WITH THE WETBULB ZERO HEIGHT AROUND 8000FT AND THE EL AROUND 26000 FT...ANY STRONGER CONVECTION WILL BE CAPABLE OF PRODUCING SMALL HAIL. THIS HAS THEREFORE BEEN INCLUDED IN THE FCST. POPS FOR THIS AFTERNOON RUN WITH 40 POPS WNW 1/4 OF THE CWA 50 POPS ELSEWHERE...BUT USED COVERAGE WORDING...AS DO FEEL THERE WILL BE MAINLY SCT CONVECTION. AS NOTED ABOVE...ONLY MENTION ISOLD THUNDER. THE COVERAGE AND INTENSITY OF CONVECTION WILL DECREASE DURING THE EVENING...BUT BOTH THE NAM AND GFS SUGGEST A LINGERING AREA OF RAIN SLOWLY DIMINISHING AND TRACKING SOUTHWARD WITH THE MID LEVEL FLOW. AT THIS TIME THE 12Z GFS/NAM PIN THIS AREA ACROSS EASTERN PORTIONS OF THE CWA. FOR NOW HAVE KEPT CHANCE POPS IN FOR THE ENTIRE CWA TONIGHT...BUT IF OTHER 12Z GUIDANCE SUPPORTS THIS TREND...WILL INCREASE POPS OVER EASTERN ZONES TO REFLECT OVERALL TREND. && .SHORT TERM /SATURDAY/... A NW FLOW DAY WITH LOW CAPE. LAPSE RATES SHOW THE AIRMASS TO BE CONDITIONALLY UNSTABLE...SO WITH SHORT WAVE ENERGY EMBEDDED IN THE UPPER FLOW PRODUCING SOME DIFFERENTIAL POSITIVE VORTICITY ADVECTION...SCT SHRA WITH PERHAPS AN ISOLD TSTM EXPECTED. BEST CHANCE FOR TSTMS ACROSS THE WESTERN ZONES WITH BETTER INSTABILITY. TEMPS A BLEND OF THE BCGMOS AND MET. DID MANUALLY RAISE TEMPS NEAR MONTAUK AS THE BIAS CORRECTED DATA IS INCORPORATING TOO MUCH OF AN OCEANIC INFLUENCE. HIGHS THE PAST FEW DAYS HAVE BEEN ABOUT 3 DEGREES COLDER THAN KFOK. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE GENERAL THEME REMAINS THE SAME WITH A REX BLOCK TAKING SHAPE OVER THE MID SECTION OF THE COUNTRY NEXT WEEK AS AN UPPER LOW GETS CAUGHT UNDER A HIGH AMPLITUDE RIDGE...WHILE UPPER TROUGHS RESIDE ACROSS THE PAC NW AND ALONG THE NEW ENGLAND COAST. THE LATTER OF WHICH IS POSING SOME UNCERTAINTY AS THE GLOBAL MODELS HAVE TRENDED TOWARD A MORE AMPLIFIED TROUGH IN THE EAST. THE 00Z GFS CUTS OFF AN UPPER LOW ACROSS SOUTHERN NEW ENGLAND NEXT WED...WHILE THE ECMWF AND GGEM ARE MORE FOCUSED WITH THE ENERGY TO THE NORTH IN THE GULF OF MAINE. THIS LEADS TO SOME PRETTY SIGNIFICANT DIFFERENCES...WITH THE GFS FORMING A WAVE ALONG THE WESTERN FLANK OF A COLD FRONT OVER THE MID ATLANTIC STATE TUE NIGHT INTO WED. THE ECMWF AND GGEM ARE MUCH MORE PROGRESSIVE AND SEND THE COLD FRONT THROUGH THE AREA LATE TUE WITH HIGH PRESSURE BUILDING IN FROM THE NW WED INTO THU. THE GFS AT THIS TIME LIES ON THE WESTERN ENVELOPE OF THE GLOBAL MODELS AND ITS OWN ENSEMBLE...AND THUS WILL STAY TOWARD THE MORE PROGRESSIVE SOLUTIONS. AS FOR THE SENSIBLE WEATHER...LOOKING AT SOME SCT CONVECTION EARLY SAT EVE AND AGAIN SUN AFT WITH SHORT WAVES IN THE NW FLOW ALOFT. DIFFERENTIAL HEATING WILL LIKELY BE THE CATALYST ALONG THE HILLS NORTH AND WEST WITH SOME OF THE ACTIVITY REACHING THE COAST. ANY SHOWERS SHOULD BE BRIEF. RIDGING THEN BRIEFLY BUILDS IN ALOFT AND AT THE SFC MON. A DIGGING SHORT WAVE REESTABLISHES THE UPPER TROUGH ACROSS THE NE TUE INTO WED WITH A COLD FRONT MOVING THROUGH WITH SCT SHOWERS. ONCE AGAIN...THE WETTER GFS IS BEING DISCOUNTED AT THIS TIME...BUT SOMETHING TO WATCH IN SUBSEQUENT RUNS. TEMPS WILL BE ABOVE NORMAL THROUGH THE PERIOD...IN THE 70S TO NEAR 80 FOR HIGHS...COOLER ALONG THE IMMEDIATE COAST. THE WARMEST DAYS LOOKS TO BE MON AND TUE BEFORE THE COLD FRONTAL PASSAGE. HIGHS COULD GET INTO THE THE LOWER AND MID 80S INLAND THOSE DAYS. LOWS WILL GENERALLY BE IN THE 50S TO NEAR 60. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE DRIFTS TO THE SOUTHEAST AS A TROUGH REMAINS OVER THE AREA THROUGH TONIGHT. LIGHT WINDS TODAY...WITH LOCAL EFFECTS EXPECTED...SUCH AS NE AT LGA...AND POSSIBLE SEA BREEZE AT JFK. OTHERWISE...WINDS LIGHT FROM THE N THROUGH THE AFTERNOON AND TONIGHT. WIND SPEEDS DO INCREASE SLIGHTLY LATE TONIGHT AND SAT MORNING...10 TO 15 KTS. CEILINGS WILL BE PROBLEMATIC. WESTERN TERMINALS SHOULD HOVER AROUND MVFR/VFR THROUGH THE AFTERNOON AND INTO THE EVENING. DO EXPECT MVFR CONDITIONS TO PREVAIL LATER TONIGHT. IMPROVEMENT IS ANTICIPATED SATURDAY MORNING...AFTER 12-14Z. IFR OR LOW END MVFR EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND TONIGHT FOR EASTERN TERMINALS. SCATTERED SHOWERS WILL BE HARD TO PINPOINT. BEST CHANCE FOR NYC METRO AND NW WILL BE LATE AFTERNOON/EARLY EVENING...AND FROM THIS EVENING THROUGH TONIGHT FOR EASTERN TERMINALS. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED TSTM MAINLY AFTER 20Z. KJFK FCSTER COMMENTS: POSSIBLE SEA BREEZE FOR A FEW HOURS LATE THIS AFTERNOON. AMENDMENTS LIKELY FOR CEILINGS AND SCATTERED SHOWERS. KLGA FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY AFTER 21Z. KTEB FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE THROUGH THIS AFTERNOON...RIGHT AROUND 3 KFT. SCATTERED SHOWERS AND ISOLATED TSTM MAINLY AFTER 20Z. KHPN FCSTER COMMENTS: AMENDMENTS FOR CEILINGS POSSIBLE THROUGH THIS AFTERNOON...RIGHT AROUND 3 KFT. SCATTERED SHOWERS AND ISOLATED TSTM MAINLY AFTER 20Z. KISP FCSTER COMMENTS: CEILING IMPROVEMENT TO 1 KFT IS POSSIBLE FOR A BRIEF TIME. CONFIDENCE REMAINS LOW ON OVERALL CEILING FORECAST. BEST CHANCE FOR ANY HEAVIER SHOWERS WILL BE AFTER 22Z. .OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY... .SAT AFTERNOON...MAINLY VFR...BUT BRIEF SUB VFR POSSIBLE IN SHOWERS/TSTMS. .SAT NIGHT-SUNDAY NIGHT...VFR. AN ISOLATED SHOWER POSSIBLE SUNDAY AFTERNOON. .MONDAY-MONDAY NIGHT...VFR. .TUESDAY...MAINLY VFR...EXCEPT IN SCT SHOWERS/TSTMS. .TUESDAY NIGHT-WED...MAINLY VFR. && .MARINE... MADE MINOR CHANGES MADE THIS UPDATE TO REFLECT THE LATEST TRENDS IN OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK. WINDS AND SEAS BELOW SCA LEVELS TODAY. A FEW TSTMS HOWEVER WILL BE POSSIBLE. N FLOW WILL INCREASE A BIT ON SAT WITH SEAS BUILDING TO AROUND 4 FT ON THE OCEAN. IT IS TOO MARGINAL TO ISSUE A SCA AT THIS TIME. SUB-SCA CONDITIONS SUN INTO EARLY NEXT WEEK AS HIGH PRESSURE PASSES SOUTH OF THE WATERS MON AND A COLD FRONT PASSES THROUGH LATE TUE. && .HYDROLOGY... A FEW TENTHS OF BASIN AVERAGE PRECIPITATION IS EXPECTED THROUGH TONIGHT. ANY TSTMS HOWEVER WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. RAIN COVERAGE IS EXPECTED TO BE LESS ON SATURDAY WITH BASIN AVERAGE AMOUNTS OF LESS THAN 1/4 INCH. WHILE THE GFS IS AN OUTLIER AT THIS TIME WITH DEEPENING LOW PRESSURE TRACKING FROM THE MID ATLANTIC STATES TUE NIGHT TO SOUTH OF NEW ENGLAND ON WED...IT WILL NEED TO BE WATCHED. THIS SCENARIO WOULD BRING SIGNIFICANT RAINFALL TO THE REGION. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JMC/MALOIT/DW NEAR TERM...JMC/MALOIT SHORT TERM...JMC LONG TERM...DW AVIATION...PW MARINE...JMC/MALOIT/DW HYDROLOGY...JMC/DW EQUIPMENT...
Hazardous weather outlook, May 23, 3:36 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EDT FRI MAY 23 2014 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 336 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, May 23, 3:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT FRI MAY 23 2014
NYZ068-070-232015-
NORTHERN WESTCHESTER-PUTNAM-
344 PM EDT FRI MAY 23 2014
...STRONG THUNDERSTORM WILL IMPACT PUTNAM AND WESTCHESTER COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YORKTOWN HEIGHTS...OR NEAR MOUNT KISCO...AND
MOVING SLOWLY NORTHEAST.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THIS STORM. PEA SIZE HAIL WAS REPORTED EARLIER IN THIS CELL NEAR
MOUNT KISCO NY.
IN ADDITION...MODERATE TO HEAVY RAINFALL IS OCCURRING. FLOODING MAY
OCCUR IN AREAS PRONE TO FLOODING AND LOW LYING AREAS.
LAT...LON 4133 7355 4129 7355 4128 7353 4126 7352
4114 7374 4128 7388 4142 7369
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:44 PM EDT | Special Weather Statement | OKX | Westchester | 31 min |
| May 23, 3:55 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 2 hr |
| May 23, 4:26 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| May 23, 5:32 PM EDT | Areal Flood Advisory | OKX | Nassau | 118 min |
| May 23, 5:35 PM EDT | Areal Flood Advisory | OKX | Suffolk | 115 min |
| May 23, 5:59 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 2 hr |
| May 23, 6:18 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 87 min |
| May 23, 6:45 PM EDT | Special Weather Statement | OKX | Richmond | 90 min |
| May 23, 6:56 PM EDT | Areal Flood Advisory | OKX | Kings, New York, Richmond | 94 min |
| May 23, 7:35 PM EDT | Flash Flood Warning | OKX | New York | 5 hr |
| May 23, 4:19 PM EDT | Special Weather Statement | OKX | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.